question-icon

Breakthrough bleeding, spotting red and brown, taking Tri-Sprintec, do not want to stop pills

default
Posted on Sun, 3 Jun 2012
Question: I have been taking tri sprintec for almost 2 years with no problems. I got married last month and tried to skip a period. It worked for the first pack but Im on my second pack of trying to skip and have been spotting for two weeks. Some days it is more than others. Today it started to be more red and brown. I dont want to stop taking th pills because I want to stay protected. What should I do? I have read all sorts of things online but I wanted to ask a doctor. I would like the breakthrough bleeding to stop. Does that mean just stop the pills and have a period? Please help!
doctor
Answered by Dr. Minoo Bhagia (7 hours later)
Hello XXXXXXX

Thanks for your query here.

Tri Sprintec is a triphasic pill which can give rise to irregular menses. You cannot stop these spotting immediately. There is rise and lows of hormones in the body for sometime and thus you find these harmless side effects. You would notice such things in the user manual. The pills have rising concentration of oestrogen and progesterone hormones. It is recommended to follow what is written on the blister pack. You would have such bleeds otherwise. It is just that you are saved with the first pack.

You can continue taking the drug with a week's interval or till you get your period.

Start from first day of the cycle for 21 days. If you forget to take one tablet , take two next day.
If you forget two then there are chances of failure. You should see your doctor who can suggest you the best way to remain protected. The protection is effective if you take at the sametime of the day.

Hope I answered your query. If you have further questions please respond here I will be able to help you.

Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Minoo Bhagia

OBGYN

Practicing since :1983

Answered : 979 Questions

premium_optimized

The User accepted the expert's answer

Share on
Breakthrough bleeding, spotting red and brown, taking Tri-Sprintec, do not want to stop pills

Hello XXXXXXX

Thanks for your query here.

Tri Sprintec is a triphasic pill which can give rise to irregular menses. You cannot stop these spotting immediately. There is rise and lows of hormones in the body for sometime and thus you find these harmless side effects. You would notice such things in the user manual. The pills have rising concentration of oestrogen and progesterone hormones. It is recommended to follow what is written on the blister pack. You would have such bleeds otherwise. It is just that you are saved with the first pack.

You can continue taking the drug with a week's interval or till you get your period.

Start from first day of the cycle for 21 days. If you forget to take one tablet , take two next day.
If you forget two then there are chances of failure. You should see your doctor who can suggest you the best way to remain protected. The protection is effective if you take at the sametime of the day.

Hope I answered your query. If you have further questions please respond here I will be able to help you.

Take care